Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 53, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2017, 8:18 PM CDT for Douglas County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 10, 2017, 8:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Douglas County, IL
The radar
The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
731
WUUS53 KILX 110118
SVRILX
ILC041-110145-
/O.NEW.KILX.SV.W.0053.170411T0118Z-170411T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
818 PM CDT MON APR 10 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Douglas County in east central Illinois...
* Until 845 PM CDT
* At 818 PM CDT, a severe thunderstorm was located over Arcola, or 8
miles south of Tuscola, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tuscola, Arcola, Villa Grove, Camargo, Hindsboro, Murdock and
Chesterville.
This includes Interstate 57 between mile markers 202 and 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3968 8806 3965 8806 3966 8838 3973 8840
3988 8811 3969 8799
TIME...MOT...LOC 0118Z 249DEG 27KT 3968 8831
HAIL...1.00IN
WIND...60MPH
$$
372 follow-up statements
909
WWUS53 KILX 110133
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
833 PM CDT MON APR 10 2017
ILC041-110145-
/O.CON.KILX.SV.W.0053.000000T0000Z-170411T0145Z/
Douglas-
833 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN DOUGLAS COUNTY...
At 833 PM CDT, a severe thunderstorm was located near Hindsboro, or 9
miles southeast of Tuscola, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camargo, Hindsboro and Murdock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3968 8806 3965 8806 3965 8819 3977 8825
3988 8811 3969 8799
TIME...MOT...LOC 0133Z 249DEG 30KT 3973 8813
HAIL...1.00IN
WIND...60MPH
$$
37050
WWUS53 KILX 110143
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
843 PM CDT MON APR 10 2017
ILC041-110153-
/O.EXP.KILX.SV.W.0053.000000T0000Z-170411T0145Z/
Douglas-
843 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS COUNTY WILL
EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However hail, strong gusty winds and heavy
rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
east central Illinois.
LAT...LON 3968 8806 3965 8806 3965 8819 3977 8825
3988 8811 3969 8799
TIME...MOT...LOC 0143Z 249DEG 27KT 3975 8805
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:40 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 10, 6:40 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 640 PM CDT Mon Apr 10 2017 .SHORT TERM...(This evening through Tuesday) ISSUED AT 258 PM CDT Mon Apr 10 2017 A cold front was pushing into west-central Illinois at mid- afternoon. This front is expected to clear the forecast area to east around Midnight, taking the associated threat of showers and thunderstorms with it. There is a risk of a few severe storms at least into early evening with modest instability (CAPEs to around 2000 j/kg) and fairly strong shear (bulk shear around 50 kts). Primary threats remain large hail and damaging wind gusts. High pressure will start building into the area for Tuesday behind the front. Cooler conditions are expected, but temperatures will still be near normal for early-mid April. The drier air mass associated with the high will also return quiet weather to the area. .LONG TERM...(Tuesday night through Monday) ISSUED AT 258 PM CDT Mon Apr 10 2017 Surface high pressure and weak upper-level ridging will be place across the forecast area into Wednesday night, providing continued quiet weather. Then, a weak, fast moving, short wave will bring the next chance for showers/storm to the area by Thursday. However, this will be a weakening wave and should not be a significant weather producer. Upper-level heights will build across the area to end the week, resulting in well above normal temperatures across the area by Friday and Saturday. However, as the heights build, a disturbance will cross the area from the southwest and push a warm front across the area. The passage of this front and the more unstable air in its wake supports a periodic risk of showers/storms through Saturday. A stronger wave will top/flatten the ridge Saturday night into Sunday, pushing a cold front through the area. The passage of this front should be accompanied by a more widespread risk of showers/storms, as well as heavier rainfall. Drier and somewhat cooler conditions return to the area behind the front. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 640 PM CDT Mon Apr 10 2017 VFR conditions will prevail at all sites this evening and into the overnight hours. However, showers and storms could still effect DEC and CMI for the next several hours. CMI could see some showers initially but then change over to VCTS at 02z. DEC will have VCTS for first couple of hours. All sites will see some clear skies during part of the night, but satellite loops, along with HiRes model data, are indicating that lower clouds will advect into the area after midnight and move over all sites late tonight and then remain over the sites into the morning hours. Cig heights will be below 2kft initially and then rise around noon to above 2kft. Winds will be south-southwest and then become westerly as the front moves through. West to northwest winds will continue into tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Bak LONG TERM...Bak AVIATION...Auten
Hazardous weather outlook, Apr 10, 3:57 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 357 PM CDT Mon Apr 10 2017 ILZ027-036-040-111100- Fulton-Knox-Schuyler- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Minor to moderate flooding will continue along the Illinois River through this week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ028>031-037-041-047-111100- Cass-Marshall-Mason-Peoria-Stark-Tazewell-Woodford- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will occur into early evening. There is a slight risk of severe thunderstorms, with damaging winds and large hail the main threats. The threat of storms should move east of the area by 5 pm. Minor to moderate flooding will continue along the Illinois River through this week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 5 pm. ILZ049-050-111100- Morgan-Scott- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Minor to moderate flooding will continue along the Illinois River through this week. A few thunderstorms will occur across the area early this evening. An isolated severe thunderstorm is possible, with large hail and damaging wind gusts the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until about 5 pm. ILZ038-042>046-048-051>053-111100- Champaign-Christian-De Witt-Logan-Macon-McLean-Menard-Piatt- Sangamon-Vermilion- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will continue into early evening. There is a slight risk of these storms becoming severe, with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening, mainly before 8 pm. ILZ054>057-061>063-066>068-071>073-111100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 357 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are expected across the area through this evening. A few of the storms will be capable of producing strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Bak
In the hours before
Local storm report, Apr 10, 5:50 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 2 N CUBA 40.52N 90.19W
04/10/2017 M1.00 INCH FULTON IL TRAINED SPOTTER
0300 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M2.50 INCH FULTON IL PUBLIC
0304 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M1.75 INCH FULTON IL EMERGENCY MNGR
0306 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M1.00 INCH FULTON IL TRAINED SPOTTER
0310 PM HAIL 1 NE NORRIS 40.64N 90.02W
04/10/2017 M1.75 INCH FULTON IL EMERGENCY MNGR
0310 PM HAIL 3 WNW GLASFORD 40.59N 89.87W
04/10/2017 M0.75 INCH PEORIA IL EMERGENCY MNGR
0310 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M2.00 INCH FULTON IL PUBLIC
0320 PM HAIL 1 N PEORIA INTERNATIONA 40.68N 89.68W
04/10/2017 M1.75 INCH PEORIA IL EMERGENCY MNGR
0330 PM HAIL BARTONVILLE 40.64N 89.66W
04/10/2017 M0.75 INCH PEORIA IL EMERGENCY MNGR
0335 PM HAIL PEORIA 40.74N 89.61W
04/10/2017 M0.75 INCH PEORIA IL TRAINED SPOTTER
NEAR BRADLEY UNIVERSITY
0339 PM HAIL PEORIA 40.74N 89.61W
04/10/2017 M1.00 INCH PEORIA IL TRAINED SPOTTER
0340 PM HAIL 1 NW GERMANTOWN HILLS 40.78N 89.48W
04/10/2017 M0.75 INCH WOODFORD IL COCORAHS
0342 PM HAIL EAST PEORIA 40.67N 89.55W
04/10/2017 M1.75 INCH TAZEWELL IL TRAINED SPOTTER
0346 PM FUNNEL CLOUD WASHINGTON 40.70N 89.44W
04/10/2017 TAZEWELL IL LAW ENFORCEMENT
0352 PM HAIL WASHINGTON 40.70N 89.44W
04/10/2017 M1.75 INCH TAZEWELL IL TRAINED SPOTTER
0412 PM HAIL 3 N CHATHAM 39.72N 89.70W
04/10/2017 M0.88 INCH SANGAMON IL PUBLIC
0415 PM HAIL 2 NNW CHATHAM 39.70N 89.71W
04/10/2017 M0.75 INCH SANGAMON IL PUBLIC
0420 PM HAIL 5 N EL PASO 40.81N 89.01W
04/10/2017 M1.00 INCH WOODFORD IL PUBLIC
0500 PM HAIL AUBURN 39.58N 89.75W
04/10/2017 M0.75 INCH SANGAMON IL TRAINED SPOTTER
&&
JRPSpecial weather statement, Apr 10, 6:37 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lincoln IL
637 PM CDT MON APR 10 2017
ILZ052-053-061-110000-
Macon-Christian-Shelby-
637 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN...
NORTHWESTERN SHELBY AND SOUTHEASTERN MACON COUNTIES UNTIL 700 PM
CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm near
Assumption, or near Taylorville, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Taylorville, Moweaqua, Assumption, Macon, Findlay, Owaneco and
Willeys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Illinois.
LAT...LON 3958 8929 3976 8886 3967 8880 3958 8881
3958 8875 3951 8871 3942 8920
TIME...MOT...LOC 2336Z 245DEG 47KT 3954 8914
37Special weather statement, Apr 10, 6:54 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Lincoln IL
654 PM CDT MON APR 10 2017
ILZ044-052>054-061-110015-
Macon-Piatt-Christian-Moultrie-Shelby-
654 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN...WESTERN
MOULTRIE...NORTHWESTERN SHELBY AND SOUTHEASTERN MACON COUNTIES UNTIL
715 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Assumption, or 11 miles east of Taylorville, moving east at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Taylorville, Shelbyville, Pana, Moweaqua, Bethany, Assumption, Macon,
Findlay, Tower Hill, Dalton City, Westervelt, Rosamond, Owaneco, Lake
City, Hervey City, Eagle Creek State Park and Vanderville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Illinois.
LAT...LON 3956 8929 3983 8872 3939 8869 3935 8914
3935 8929
TIME...MOT...LOC 2353Z 252DEG 43KT 3952 8905
37Special weather statement, Apr 10, 7:22 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lincoln IL
722 PM CDT MON APR 10 2017
ILZ052-110030-
Christian-
722 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN COUNTY
UNTIL 730 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylorville, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Taylorville, Rosamond, Owaneco, Ohlman and Vanderville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Illinois.
LAT...LON 3943 8936 3956 8923 3947 8903 3934 8921
3935 8923
TIME...MOT...LOC 0022Z 218DEG 34KT 3943 8923
37Local storm report, Apr 10, 7:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL BETHANY 39.64N 88.74W
04/10/2017 M0.75 INCH MOULTRIE IL PUBLIC
&&
JRPSpecial weather statement, Apr 10, 8:10 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lincoln IL
810 PM CDT MON APR 10 2017
ILZ046-110130-
Vermilion-
810 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION COUNTY UNTIL
830 PM CDT...
At 810 PM CDT, Doppler radar was tracking a strong thunderstorm over
Potomac, or 14 miles northwest of Danville, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hoopeston, Rossville, Potomac, Bismarck, Henning, Middle Fork
Wildlife Area, Armstrong and Collison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
east central Illinois.
LAT...LON 4024 8759 4019 8789 4027 8793 4034 8793
4046 8768
TIME...MOT...LOC 0110Z 249DEG 28KT 4029 8782
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 29 min |
| Apr 10, 7:22 PM CDT | Special Weather Statement | ILX | Christian | 8 min |
| Apr 10, 8:10 PM CDT | Special Weather Statement | ILX | Vermilion | 20 min |
| Apr 10, 8:42 PM CDT | Special Weather Statement | ILX | Edgar | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.